DSpace@nitr >
National Institue of Technology- Rourkela >
Journal Articles >

Please use this identifier to cite or link to this item: http://hdl.handle.net/2080/132

Full metadata record

DC FieldValueLanguage
contributor.authorSen, T K-
contributor.authorNalwaya, N-
contributor.authorKhilar, K C-
date.accessioned2005-09-12T06:32:09Z-
date.available2005-09-12T06:32:09Z-
date.issued2002-
identifier.citationAIChE Journal, Vol 48, Iss 10, P 2375-2385en
identifier.urihttp://hdl.handle.net/2080/132-
descriptionCopyright for this article belongs to Wiley Interscienceen
description.abstractA comprehensive mathematical model developed describes the colloid-associated contaminant transport in groundwater flows based on equilibrium adsorption of contaminants, hydrodynamic release, migration, and capture of colloidal fines in ground-water flows. This model is more realistic than the existing models in that the physics of migration of colloidal fines is adequately incorporated. It also accounts for the entrapment and plugging of fine particles and, therefore, predicts both facilitation and retardation of the transport of contaminants depending on the flow and other conditions. The conditions leading to inhibition/retardation of contaminant transport due to plugging are: high release coefficient, low initial porosity, high inlet fines concentration, and high initial permeability. The mobilization and migration of colloidal fines, kaolin and their role on plugging, as well as on Ni2+ contaminant transport through kaolin-sand packed beds, were studied, and the model was tested with published experimental measurements, as well as with our laboratory column results. The plugging-based retardation of contaminant transport can be used to develop a new containment technique.en
format.extent5033117 bytes-
format.mimetypeapplication/pdf-
language.isoen-
publisherWiley Interscienceen
subjectPorous Mediaen
subjectColloid-associated contaminanten
subjectcontaminationen
subjectwateren
titleColloid-associated contaminant transport in porous media: 2. Mathematical modelingen
typeArticleen
Appears in Collections:Journal Articles

Files in This Item:

File Description SizeFormat
tksen4.pdf4915KbAdobe PDFView/Open

Show simple item record

All items in DSpace are protected by copyright, with all rights reserved.

 

Powered by DSpace Feedback